Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 56, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2022, 3:32 PM EDT for Jackson County, Meigs County, Vinton County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2022, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 12, 2022, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 106 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:21 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 12, 2:21 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 221 PM EDT Sun Jun 12 2022 .SYNOPSIS... Showers and potentially strong storms possible this afternoon/ evening. A heat wave is expected for the work week along with diurnal thunderstorms. Warm front Thursday. Cold front Friday. && .NEAR TERM /THROUGH MONDAY/... As of 138 PM Sunday... Surface analysis depicts a weak boundary lying almost west to east across our CWA this afternoon. Diurnal heating and modest low level moisture are enhancing few rain showers along this boundary. High resolution models do not represent the current weather conditions. However, model consensus points at increasing convection across the northern third of the area this evening, in response of an approaching cold front from the north. Models trends indicate that this convection should decay into light showers before reaching the OH River. However, some of the strongest storms could move into WV through this evening. Coded likely PoPs across the north through the overnight hours. The actual front sinks south through the overnight hours. So, kept at least low PoPs overnight into Monday morning. Above normal temperatures are expected with lows tonight, generally in the 60s, while highs on Monday will be around 91 degrees lowlands, ranging into the mid 70s highest elevations. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 210 PM Sunday... Upper level ridging will flatten as a surface low, which will eject out of an area of low pressure across the West, will traverse east just north of the area by Tuesday. This will provide plenty of vorticity and lift in an already moisten laden environment with PWATs increasing to 2 standard deviations above normal through Tuesday. Chances of thunderstorms will reside fairly area-wide the rest of Monday night and into Tuesday with increasing chances by Tuesday morning. Strong to severe storms will be possible although the greatest opportunity for severe storm development will be across the northeast mountainous area and along the eastern mountains where the energy will be more focused while the surface low travels closely by. We will also have a fairly quasi-stationary front settled to our north which will continue unsettled weather even as the surface low pulls further away toward the southeast by Tuesday night. Temperatures will also fuel thunderstorm and instability potential as mid 90's are forecast across most of the lowlands (where heat advisory criteria will likely be reached at various locations) and mid 80's to low 90s across the higher elevations. For Wednesday, surface high pressure and upper ridging builds back in. This combined with the location of a low pressure system over the Great Lakes will move that aforementioned frontal boundary and lift it as a warm front due to a change in directional flow. This will consequently promote diurnal thunderstorms as anomalous moisture holds steady through the day. This will also be another day for heat advisory criteria being met virtually everywhere across the lowlands, including some areas in the higher elevations, as temperatures increase to the mid to upper 90's (with some locations forecast to reach 100 degrees). && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 210 PM Sunday... By Thursday, the aforementioned warm front lifts out leaving behind chances for showers and storms while more precipitation will likely occur ahead of a cold front courtesy of its parent low over the Great Lakes. The good news is that the anomalous moisture will move out as well around the evening, however this new feature will move north and drag the cold front through our area for Friday. For most of Friday morning and afternoon, chances of shower and thunderstorm activity will exist although will taper off by the early evening as the cold front kicks out ot the east. Thereafter, high pressure will build over the region at both the surface and upper levels and will thankfully shield our area for the rest of Friday and through the weekend with temperatures finally dropping to slightly below average. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 138 PM Sunday... Convection will develop this afternoon and evening as a weak surface boundary remains over the area. Shower or storms will produce IFR/LIFR visibilities under moderate to heavy rain. Strong gusty winds will be possible near thunderstorms. A cold front crosses from north to south overnight, keeping chances for showers into Monday morning. Very uncertain whether a storm will hit directly any terminal. So, coded VCTS at most sites with SHRA at PKB and CKB during the overnight hours. VFR/MVFR ceilings will prevail Monday morning before dissipating into widespread VFR by late morning. South southwest winds will become light and variable tonight. The BL should remain agitated by H850 winds around 20 knots and different outflow boundaries produced by storms. These wind conditions will suppress dense fog formation, resulting in widespread low stratus during the predawn hours. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: High ALTERNATE SCENARIOS: Timing of showers/storms affecting sites this afternoon and evening may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... Brief IFR possible in thunderstorms Monday into Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JZ NEAR TERM...ARJ SHORT TERM...JZ LONG TERM...JZ AVIATION...ARJ
Hazardous weather outlook, Jun 12, 4:16 AM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 416 AM EDT Sun Jun 12 2022 OHZ066-067-075-076-083>087-130830- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH- 416 AM EDT Sun Jun 12 2022 This Hazardous Weather Outlook is for southeast Ohio. .DAY ONE...Today and Tonight. A marginal risk for severe thunderstorms exists for this afternoon and evening. Some storms could produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A slight risk for severe thunderstorms is expected on Monday. Damaging winds will be the main threat, but some storms could produce large hail, and a tornado cannot be ruled out. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515-517- 519-521-130830- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane- Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster- 416 AM EDT Sun Jun 12 2022 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. A marginal risk for severe thunderstorms exists for this afternoon and evening. Some storms could produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A marginal risk for severe thunderstorms is expected on Monday. Damaging winds and large hail will be the main threats, but a tornado cannot be ruled out. A long stretch of hot and humid weather is expected for much of the work week, with hazardous heat levels possible on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522>526-130830- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 416 AM EDT Sun Jun 12 2022 This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Today and Tonight. A marginal risk for severe thunderstorms exists for this afternoon and evening. Some storms could produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A marginal risk for severe thunderstorms is expected on Monday. Damaging winds and large hail will be the main threats, but a tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 12, 3:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
303 PM EDT Sun Jun 12 2022
OHZ083-084-121930-
Jackson OH-Vinton OH-
303 PM EDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of northeastern Jackson
and northern Vinton Counties through 330 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Hocking Hills State Park, or 13 miles northwest of
Mcarthur, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellston, Mcarthur, Hamden, Zaleski, Creola, Allensville and Eagle
Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3928 8276 3937 8275 3936 8264 3937 8263
3937 8252 3939 8251 3936 8234 3911 8252
3926 8276
TIME...MOT...LOC 1903Z 289DEG 14KT 3932 8271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
19Special weather statement, Jun 12, 3:30 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
330 PM EDT Sun Jun 12 2022
OHZ083>085-122000-
Jackson OH-Meigs OH-Vinton OH-
330 PM EDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of northwestern Meigs,
northeastern Jackson and Vinton Counties through 400 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mcarthur, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellston, Mcarthur, Hamden, Zaleski, Wilkesville, Dyesville, Creola,
Allensville, Radcliffe and Carpenter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3936 8261 3926 8226 3920 8227 3920 8216
3901 8232 3903 8233 3903 8240 3924 8270
TIME...MOT...LOC 1929Z 297DEG 19KT 3924 8250
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
19The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:00 PM EDT | Special Weather Statement | RLX | Roane | 30 min |
| Jun 12, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 27 min |
| Jun 12, 3:03 PM EDT | Special Weather Statement | RLX | Vinton | 27 min |
| Jun 12, 3:30 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| Jun 12, 3:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Meigs, Vinton | 29 min |
| Jun 12, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.